Acta Mathematica

The approximation problem for Sobolev maps between two manifolds

Fabrice Bethuel

Full-text: Open access

Article information

Source
Acta Math. Volume 167 (1991), 153-206.

Dates
Received: 3 April 1990
Revised: 25 June 1990
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890653

Digital Object Identifier
doi:10.1007/BF02392449

Zentralblatt MATH identifier
0756.46017

Rights
1991 © Almqvist & Wiksell

Citation

Bethuel, Fabrice. The approximation problem for Sobolev maps between two manifolds. Acta Math. 167 (1991), 153--206. doi:10.1007/BF02392449. https://projecteuclid.org/euclid.acta/1485890653


Export citation

References

  • [Be1] Bethuel, F., A characterization of maps in H1(B3, S2) which can be approximated by smooth maps. To appear.
  • [BBC] Bethuel, F., Brezis, H. & Coron, J. M., Relaxed energies for harmonic maps. To appear.
  • [BZ] Bethuel, F. & Zheng, X., Density of smooth functions between two manifolds in Sobolev spaces. J. Funct. Anal. 80 (1988), 60–75.
  • [BCL] Brezis, H., Coron, J. M. & Lieb, E., Harmonic maps with defects. Comm. Math. Phys., 107 (1986), 649–705.
  • [CG] Coron, J. M. & Gulliver, R., Minimizing p-harmonic maps into spheres. To appear.
  • [EL] Eells, J. & Lemaire, L., A report on harmonic maps. Bull. London Math. Soc., 10 (1978), 1–68.
  • [E] Escobedo, M. To appear.
  • [F] Fuchs, M., p-harmonic Hindernisprobleme. Habilitationsschrift, Düsseldorf, 1987.
  • [HL] Hardt, R. & Lin, F. H., Mappings minimizing the Lp norm of the gradient. Comm. Pure Appl. Math., 40 (1987), 556–588.
  • [H] Helein, F., Approximations of Sobolev maps between an open set and an Euclidean sphere, boundary data, and singularities. To appear.
  • [KW] Karcher, M. & Wood, J. C., Non existence results and growth properties for harmonic maps and forms. J. Reine Angew. Math., 353 (1984), 165–180.
  • [L] Luckhaus, S., Partial Hölder continuity of minima of certain energies among maps into a Riemannian manifold. To appear in Indiana Univ. Math. J.
  • [SU1] Schoen, R. & Uhlenbeck, K., A regularity theory for harmonic maps. J. Differential Geom., 17 (1982), 307–335.
  • [SU2]—, Boundary regularity and the Dirichlet problem for harmonic maps. J. Differential Geom., 18 (1983), 253–268.
  • [SU3] Schoen, R. & Uhlenbeck, K., Approximation theorems for Sobolev mappings. To appear.
  • [W1] White, B., Infima of energy functionals in homotopy classes. J. Differential Geom., 23 (1986), 127–142.
  • [W2]—, Homotopy classes in Sobolev spaces and the existence of energy minimizing maps. Acta Math., 160 (1988), 1–17.
  • [Wo] Wood, J. C., Non existence of solution to certain Dirichlet problems for harmonic maps. Preprint Leeds University (1981).